Azathioprine induced pancreatitis, polyarthritis and panniculitis (PPP) syndrome in a patient with Crohn's disease

Acta Gastroenterol Belg. 2020 Jan-Mar;83(1):87-89.

Abstract

Azathioprine and 6-mercaptopurine have been widely used for maintenance of remission in patients with inflammatory bowel disease. The use of thiopurines is associated with multiple adverse effects including dose dependent cytopenias or idiosyncratic reaction. We report about a case of azathioprine related pancreatitis associated with polyarthralgia and panniculitis. Pancreatitis, polyarthritis and panniculitis (PPP) syndrome is an uncommon phenomenon which may accompany a number of pancreatic diseases including acute or chronic pancreatitis or pancreatic malignancy. To the best of our knowledge, this is the first report of Azathioprine related PPP syndrome.

Keywords: Crohn’s disease; azathioprine; inflammatory bowel disease; pancreatitis; panniculitis; thiopurine.

Publication types

  • Case Reports

MeSH terms

  • Arthritis
  • Azathioprine
  • Crohn Disease*
  • Humans
  • Immunosuppressive Agents
  • Mercaptopurine
  • Panniculitis

Substances

  • Immunosuppressive Agents
  • Mercaptopurine
  • Azathioprine